MAUDE Adverse Event Report: ST. JUDE MEDICAL SWARTZ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, SL1, 81 CM LENGTH, 8.5F; INTRODUCER, CATHETER

ST. JUDE MEDICAL SWARTZ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, SL1, 81 CM LENGTH, 8.5F; INTRODUCER, CATHETER
Model Number 407454
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
Related manufacturer reference: 3005334138-2020-00235, 3008452825-2020-00329, 3008452825-2020-00330.During a procedure, resistance was noted while trying to advance the brk needle.Force was needed to advance the device.The sheath and needle were replaced, and again the issue was noted.The devices were replaced a third time and resolution was found to complete the procedure.There were no patient consequences.No additional access site was required, however a clinically significant delay of 20-30 minutes was noted.
 
Additional Manufacturer Narrative
One swartz¿ braided transseptal guiding introducer, sl1¿, 81 cm length, 8.5f was received for investigation.Resistance was noted near the distal end of the dilator when a brk needle/stylet assembly from current inventory was advanced through the returned dilator and sheath.The dilator tubing was cut lengthwise and skived material was noted at the distal end of the dilator.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the received condition of the device and the information provided, the cause of the skiving remains unknown.

Brand Name
SWARTZ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, SL1, 81 CM LENGTH, 8.5F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key10204360
Report Number3005334138-2020-00261
Device Sequence Number1073550
Product Code DYB
UDI-Device Identifier05414734205788
UDI-Public05414734205788
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K052644
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number407454
Device Catalogue Number407454
Device Lot Number7236750
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/05/2020
Supplement Date Received by Manufacturer07/07/2020
Initial Report FDA Received Date06/27/2020
Supplement Report FDA Received Date07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRK-1¿ TRANSSEPTAL NEEDLE (X2); SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER
Outcome Attributed to Adverse Event Other;
Patient Age44 YR